PDA

View Full Version : hair loss and plaquenil



lisalewis1973
07-12-2012, 06:55 PM
i've been on 400 mgs of plaquenil for about 2 months now. im noticing a horrible side affect, major hair loss!! is anyone experiencing this?? i'm going to the dr tuesday so i'll talk to him and see what he thinks about it

magistramarla
07-12-2012, 09:44 PM
Lisa,
Are you a short person? If so, read this thread: http://forum.wehavelupus.com/showthread.php?12018-Plaquenil-for-Short-People-%28Newer-Dosing-Guidelines-from-Ophthalmologists%29&highlight=plaquenil+short+people
You may need to talk to your doc about adjusting the dose. I haven't had any hair loss problems with it. I don't know if anyone else has.
BTW, welcome back - I haven't seen you here in a while.
Hugs,
Marla

Danica01
07-13-2012, 08:18 PM
I wanted to reply even thought I am not on plaquenil. It gave me a rash and so the doctors have me other medication at this time. BUT I do suffer from hair loss. I know that hair loss can actually be an effect from the Lupus itself. I have one really good bald spot my Lupus has been working on:-) I HATE IT! So, if you need to talk to someone about loosing hair feel free to vent to me anytime because it sucks!!!!!

lisalewis1973
07-13-2012, 08:38 PM
thanks girls!! marla I am short so i'll have to talk to my doctor about my dose. danica, ive been loosing my hair before i started taking the plaq, maybe i'm just noticing it more..idk

LenaT14
07-13-2012, 09:53 PM
Hey there, Im on Plaq only 200mgs b/c I couldn't tolerate 400mgs and I didnt notice hair loss from the meds, but I do notice significant hair loss with the disease, especially when Im in a bad flair....it can come out really bad then! Good luck!

lisalewis1973
07-15-2012, 05:08 PM
thanks for the info lena, i think its probably not the meds, but i'll talk to the dr about it

Corella
07-15-2012, 05:52 PM
I have been on Plaquenil for nearly 7 months, prior to this my hair was brittle dry and falling out, since the Plaquenil my hair texture has changed - it is much harder to straighten and is more curly than ever and it is bleaching blonde, normally I have foils but my stylist has been colouring it darker and within 3 weeks it is going really blonde again, my eyebrows have gone white blonde and I have even changed colour 'down below'.

Interestingly enough, I hear some people have lost their hair on steroids, I am the opposite - my hair growth is excessive, I get hairy arms and I have to have my hair cut every 6 weeks instead of every 8 weeks.

My hair has been in better condition since the Plaquenil and the steroids, its not so dry and has more of a shine to it, my hairdresser cant believe the difference.

The only downside is the bleaching of my hair - looks quite brassy blonde but other than that I think I have been very lucky with it.

I do invest in shampoos though and found AVEDA shampoos very good for my Sjogrens and Argan oil as well.

lizbond36
07-18-2012, 04:52 PM
I also take Plaqueril for over a year and a few week ago I notice my hair is thinning on the top. It could be my meds or Lupus don't know. I would talk to your doctor about the hair loss.
Hugs
Liz

theLword
07-19-2012, 07:08 AM
Hello all,

I was actually reading about Plaquenil side effects yesterday. Although I haven't personally experienced it, hair loss and bleaching are both listed as side effects. Although I'm not a doctor, I would try and give it a little more time. Since hair loss is also a symptom of Lupus it's possible that the Plaquenil hasn't started working yet. I would give it a little time. I started to really feel the effects of Plaquenil about 3 months in. Of course talk to your doctor though and see what they recommend. I'll be sending you positive thoughts though!

LindaJ
07-31-2012, 09:20 PM
Hi lizbond,
I have been on Plaquinel for nearly over 2 years now. I have not lost any hair. But when I was younger, I lost hair everytime I had a flair. I am not really sure if it was the Lupus or the prednisone I was on. I also remember growing hair on my face during prednisone therapy of over 20mg, so I think it is most likely the Lupus that does that. Don't fret. It grows back just fine!! (I've gone through it at least 2 times!)

angieshubee465
08-02-2012, 04:33 PM
I have been on Plaquinel for 22 years! I have been on all my medications for a long time. My hair is totally thinning. I blame myself for some of the damage by relaxing, and braiding with extensions. the constant pull on the root of the hair. But like everybody's been saying, lupus itself can be responsibile for thinning hair.

Plaquinel, Naprosyn, Prednisone, Imuran...HBP Diovan...Osteo Fosomax...DM Metformin